Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Mar 5, 2005, 3:13 PM MST for Maricopa County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2005, 3:13 PM MST (22:13 UTC)
- Expired
- Mar 5, 2005, 4:15 PM MST
- In force
- 62 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 107 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 052217 SVRPSR AZC013-052315- /O.NEW.KPSR.SV.W.0009.050305T2213Z-050305T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 313 PM MST SAT MAR 5 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF GILA BEND AND ALONG ROUTE 238. * UNTIL 415 PM MST * AT 304 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF GILA BEND...AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTRELLA...COTTON CENTER...BIG HORN AND BOSQUE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3266 11293 3271 11233 3330 11237 3332 11310 $$ SIPPLE
1 follow-up statement
000 WWUS55 KPSR 052235 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 332 PM MST SAT MAR 5 2005 AZC013-052315- /O.CON.KPSR.SV.W.0009.000000T0000Z-050305T2315Z/ MARICOPA AZ- 332 PM MST SAT MAR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MST FOR CENTRAL MARICOPA COUNTY... AT 326 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF RAINBOW VALLEY...OR ABOUT 18 MILES NORTHEAST OF GILA BEND...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL SLOWLY WEAKEN AS IT MOVES TO THE NORTHEAST THROUGH 415 PM. VERY HEAVY RAIN IS ALSO OCCURRING. LAT...LON 3266 11293 3271 11233 3330 11237 3332 11310 $$ SIPPLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:30 PM MST, 43 minutes earlier.
Area forecast discussion, Mar 5, 2:30 PM MST, 43 minutes before
AZZ020>028-CAZ030>033-060545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 230 PM MST SAT MAR 5 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY EASTWARD ACROSS SOUTHERN ARIZONA TONIGHT AND SUNDAY. AS A RESULT...THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY EVENING ACROSS MAINLY SOUTHWEST AND SOUTH CENTRAL ARIZONA. HIGH PRESSURE WILL BUILD ACROSS THE REGION NEXT WEEK FOR DRY AND WARMER WEATHER. && .DISCUSSION... ITS BECOMING A CONVECTIVELY ACTIVE WEATHER DAY IN SOUTH CENTRAL AZ. RADAR ALREADY DETECTED A COUPLE OF SMALL MULTICELLULAR STORMS ...MOSTLY OUTSIDE OUR FORECAST AREA IN SOUTHERN AZ. AS THE UPPER LOW SLOWLY TRACKS EASTWARD...NEARLY PARALLEL TO THE ARIZONA/MEXICAN BORDER... SOUTH CENTRAL AZ WILL STILL BE DYNAMICALLY UNSTABLE THROUGH 03Z. WAVES OF INSTABILITY WITH VORTICITY LOBES ARE FORECAST TO ROTATE FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL AZ. SPC DISCUSSIONS HAVE HIGHLIGHTED THE POTENTIAL FOR LOCALLY DAMAGING WINDS AND LARGE HAIL. THE UPPER LOW CENTER SHIFTS INTO PARTS OF SOUTH CENTRAL AZ TONIGHT AND SUNDAY. THE PROXIMITY OF THE UPPER LOW...WITH BACKWASH CLOUDINESS...WILL CONTINUE THE THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS SUNDAY AND SUNDAY EVENING. THE UPPER LOW BECOMES A POSITIVE TILT TROF AS IT MOVES INTO FAR SOUTHEAST AZ BY EARLY MONDAY MORNING...BRINGING AN END TO THE UNSETTLED REGIME. LARGE SCALE ANTICYCLONIC FLOW MOVES INTO THE STATE NEXT WEEK FOR DRY AND WARMER WEATHER. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VASQUEZ
Hazardous weather outlook, Mar 5, 9:31 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 931 AM MST SAT MAR 5 2005 AZZ021>028-060416- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 931 AM MST SAT MAR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS AND MOUNTAINS...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN ARIZONA TODAY. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AND EVENING FOR THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL BE MOVING SOUTH TO NORTH...AND CAPABLE OF PRODUCING STRONG WINDS TO 45 MPH... HAIL...DENSE BLOWING DUST...AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY WILL SLOWLY DIMINISH AFTER 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...INTO SOUTHEAST ARIZONA BY LATE SUNDAY. UNSETTLED WEATHER WILL CONTINUE SUNDAY ACROSS MOST OF SOUTHWEST AND SOUTH CENTRAL ARIZONA...MAINLY IN THE FORM OF SHOWERS AND ISOLATED THUNDERSTORMS. CLEAR WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE REBUILDS OVER THE AREA.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:16 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 59 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.